Ask a doctor

Is It Possible to Develope Goose Egg Type Lumps After Receivng Restylane Injections in my Tear Trough Area?

I know this sounds crazy but 2 weeks after receiving the injections I awakened to find 2 rather large lumps on my forehead.Definitely not a bug bite. It did not hurt to touch it or itch, just looked weird. This happened again the following week. This has never happened to me before. I had also experienced some dizziness. I am happy with the results however.Could my body have experienced an allergic reaction to restylane? Kathy W. New Jersey

Doctor Answers (7)

Restylane and tear troughs

+1

If Restylane was injected to the tear trough area only, it's hard to imagine that you would have the type of reaction you are explaining, in your forehead. It's normal to have some bruising and/or swelling around the area or areas injected post treatment, peaking around day 3.


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 138 reviews

Developing Lumps After Restylane

+1

After treatment, you might have some swelling, redness, pain, bruising, or tenderness. These are typically mild in severity and normally last less than 7 days in nasolabial folds Although rare, red or swollen small bumps may occur. Are the bumps red or swollen? I would suggest meeting with your doctor to see if the symptoms could be a result of the treatment, or if you had an allergic reaction. 

Daniel Shapiro, MD
Scottsdale Plastic Surgeon
5.0 out of 5 stars 94 reviews

Restylane and Lumps....

+1

Not a reaction to your Restylane.  Especially since these occurances are happening in a completely different area than where injected with the product.  I suggest you follow up with your Dermatologist the next time these "lumps" appear.

 

Good luck.

 

Dr. Grant Stevens        Marina PlasticSurgery Associates          Marina del Rey, CA         The Institute


 

Grant Stevens, MD
Los Angeles Plastic Surgeon
4.5 out of 5 stars 67 reviews

You might also like...

Lumps on forhead after tear trough injections

+1

          This would not be an allergic reaction to restylane.  The reaction would have to occur in the site of injection where the material is located.  Not in a distant site.

 

Oscar Hevia, MD
Coral Gables Dermatologic Surgeon
5.0 out of 5 stars 1 review

No these are so very unlikely to be related.

+1

Having said that, please do contact your doctor and be seen.  You most likely have something going on that should be assessed.  However, Restylane does not migrate beyond the immediate area it is injected into unless it is accidentally injected intravascularly.  When this occurs there can be disturbances in the injected circulation that are very characteristic.  This is not what you are describing.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

Could lumps be a Restylane reaction?

+1

Reactions to Restylane are relatively rare.  Some reactions are expected, like swelling, possible bruising or bleeding.  Swelling from Restylane happens in the area of injection due to the ability of the hyaluronic acid to attract water molecules.  This type of swelling usually resolves within 3-7 days.

It is possible, although rare, to get delayed reactions to Restylane, again in the area of injections. The incidence of delayed adverse reactions to Restylane is estimated at about 0.5-0.8%, so approximately 5-8 people per 1000 injected. 

It is unlikely that the lumps that appear and disappear on your forehead are related to Restylane injections.  I would suggest showing the lumps to a board certified dermatologist for a more definitive diagnosis and treatment.

Emily Altman, MD
Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Lumps after Restylane, but the lumps are somewhere else!

+1

I would say these two things are definitely not related--the lumps on your forehead after Restylane under the eyes. If you were having an allergy to the product (which is very, very rare) you'd be having issues with the area injected, not the forehead. I'd suggest seeing a physician about the forehead lumps, especially if they keep returning, as it's not related to the Restylane.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.